Texas, 2007

Tornado in Texas, September 4, 2007

September 4, 2007 · NWS CRP · 1 event in 1 county or zone

A tropical funnel briefly touched down as a tornado over open country just north of the city of Goliad.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A tropical funnel briefly touched down as a tornado over open country just north of the city of Goliad.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 4, 1:51 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Sep 4, 1:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
251 PM CDT TUE SEP 4 2007

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A WEAKENING CYCLONIC
SHEAR AXIS WILL DRIFT ACROSS THE REGION TONIGHT WHILE A 250HPA
TUTT CYCLONE ENTERS MEXICO WEDNESDAY. A S/SW LOWER TROPOSPHERIC
FLOW WILL GRADUALLY WARM 700HPA TEMPERATURES ABOVE +10C AND LOWER
PWATS THROUGH THE PERIOD. ISOLATED TO SCATTERED CONVECTION IS
EXPECTED TO ABATE EARLY THIS EVENING ACROSS THE RIO GRANDE PLAINS.
NOCTURNAL COASTAL CONVERGENCE AND WHAT IS LEFT OF THE CYCLONIC
SHEAR AXIS WILL RESULT IN ISOLATED TO SCATTERED CONVECTION LATE
TONIGHT OVER FAR EAST AND NORTHEAST PORTIONS OF THE CWA. LINGERING COASTAL
CONVERGENCE/SEA BREEZE BOUNDARY/DIABATIC HEATING WILL RESULT IN
ISOLATED TO SCATTERED CONVECTION OVER THE EASTERN HALF OF THE CWA
WITH SOME SPILLOVER INTO THE FAR NORTHWESTERN COUNTIES WEDNESDAY. THIS
ACTIVITY IS EXPECTED TO BE GREATEST IN THE MORNING WHEN SURFACE
CONVERGENCE IS MAXIMIZED AND THE SOUTHERLY BOUNDARY LAYER FLOW IS
STILL RELATIVELY SHALLOW. OVERNIGHT/MORNING STRATUS WILL BE
PROMINENT OVER FAVORED INLAND LOCATIONS WITH ENHANCEMENT FROM THE
LOW-LEVEL JET. ONLY MINOR TWEAKS WERE APPLIED TO THE PREVIOUS
TEMPERATURE GRIDS. LOCALLY BREEZY CONDITIONS ARE EXPECTED ACROSS
THE SOUTHEAST CWA WEDNESDAY AFTERNOON WITH SUFFICIENT MIXING.

&&

.AVIATION...VFR CIGS WILL PREVAIL INTO THE EVENING
HOURS(ESPECIALLY AWAY FROM THE COAST). MVFR CIGS WILL DEVELOP
AROUND 08Z ACROSS THE INTERIOR AND PERSIST UNTIL EARLY
AFTERNOON(EXCEPT ALONG THE COAST AND INVOF OF LRD). LOCALIZED IFR
VSBYS ARE POSSIBLE A COUPLE OF HOURS EITHER SIDE OF SUNRISE AROUND
VCT. VFR CONDITIONS WILL THEN PREVAIL THE REMAINDER OF THE
AFTERNOON...EXCEPT VFR CIGS WILL HOLD FROM COT TO VCT. ISOLATED TO
SCATTERED CONVECTION WITH MVFR CIGS AND MVFR/IFR VSBYS WILL END
EARLY THIS EVENING...THEN RE-DEVELOP ALONG THE COAST LATE
TONIGHT/WEDNESDAY MORNING BEFORE SHIFTING ALONG AND NORTH OF A
COT-RKP LINE WEDNESDAY AFTERNOON.

&&

.MARINE...NEARNESS OF THE LOW-LEVEL JET WILL RESULT IN SCEC
CONDITONS ACROSS THE NEARSHORE WATERS TONIGHT. THE SOUTHERN BAYS
WILL LIKELY EXPERIENCE SCEC CONDITIONS WEDNESDAY AFTERNOON DUE TO
SUFFICIENT MIXING. THE AXIS OF THE LOW-LEVEL JET WILL BE CLOSER TO
THE WATERS WEDNESDAY NIGHT AND WILL RESULT IN SCEC/MARGINAL LOW-
END SCA CONDITIONS(PRIMARILY OVER THE NEARSHORE/OFFSHORE WATERS).

&&

.LONG-TERM (THURSDAY THROUGH TUESDAY)...MID/UPPER LEVEL HIGH
PRESSURE SYSTEM WILL BLD ACROSS TX ON THU...RESULTING IN A
DRIER/SUBSIDENT AIRMASS. PRECIPITABLE WATER IS PROGD TO RANGE FROM
1.5 ACROSS THE SW CWA TO NEAR 2 INCHES FOR THE NE CWA THRU THE
LATTER PART OF THE WEEK. THUS...LOW LEVEL MOISTURE WILL STILL BE
SUFFICIENT FOR ISOL TO SCT CONVECTION...MAINLY NE CWA ALONG THE SEA
BREEZE EACH AFTERNOON. THE GFS PROGS THE HIGH TO SHIFT SLIGHTLY W
RESULTING IN A NLY FLOW ALOFT BY SAT. A WEAK SHORT WAVE IS PROGD TO
ROUND THE ERN SIDE OF THE HIGH PROVIDING SOME WEAK UPPER SUPPORT FOR
THE WEEKEND...HOWEVER AM EXPECTING ONLY ISOL CONVECTION GIVEN
LIMITED MOISTURE. THE HIGH BEGINS TO BREAK DOWN THRU THE FIRST PART
OF NEXT WEEK WITH INCREASING MOISTURE/PWATS...ESPECIALLY ERN CWA.
THEREFORE AM EXPECTING SCT DIURNALLY DRIVEN CONVECTION. OVERALL VERY
LITTLE CHANGE TO EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  92  78  90  77  /  10  20  10  20  10
VICTORIA          75  90  76  89  76  /  20  50  10  30  20
LAREDO            78  96  79  98  80  /  20  10  10  10  10
ALICE             76  93  76  93  76  /  10  10  10  20  10
ROCKPORT          81  90  80  90  81  /  30  40  10  30  10
COTULLA           75  94  76  94  75  /  30  20  10  10  10
KINGSVILLE        76  92  77  93  77  /  10  10  10  20  10
NAVY CORPUS       81  90  81  89  81  /  20  30  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

BB/85...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Sep 4, 1:06 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
206 PM CDT TUE SEP 4 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
206 PM CDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MOSTLY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE
AFTERNOON. LOCALIZED HEAVY RAIN IS POSSIBLE. THIS ACTIVITY WILL
DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY...MAINLY OVER THE NORTHERN AND EASTERN PORTIONS OF SOUTH
TEXAS. THE MAIN CONCERN WILL BE ISOLATED HEAVY RAINFALL AND
FLOODING. RAIN CHANCES WILL GRADUALLY DECREASE THURSDAY AND
FRIDAY...AS UPPER LEVEL HIGH PRESSURE BUILDS OVER TEXAS.
STILL...THERE IS AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE
EASTERN HALF OF SOUTH TEXAS THROUGH MONDAY. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TM/GW/BB

In the hours before

Special weather statement, Sep 4, 10:39 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1139 AM CDT TUE SEP 4 2007

TXZ232>234-245>247-041845-
ARANSAS-BEE-CALHOUN-GOLIAD-REFUGIO-VICTORIA-
1139 AM CDT TUE SEP 4 2007

A FUNNEL CLOUD WAS REPORTED 3 MILES NORTH OF PORT LAVACA AT 1135 AM
THIS MORNING AND MOVING NORTH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS THROUGH THIS AFTERNOON ACROSS THE NORTHERN COASTAL
BEND AND VICTORIA CROSSROADS REGION. MOST OF THESE FUNNEL CLOUDS
WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU
SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL
DOES REACH THE GROUND.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

BB

The radar

The Corpus Christi radar (KCRP), 106 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Goliad

When
September 4, 3:00 PM CST
Where
Goliad County, 4.18 mi N of Goliad
Rating
EF0
Path length
0.06 mi
Path width
30 yd
Reported by
Broadcast Media
Coordinates
28.730, -97.380

A picture was taken of a tornado that formed just briefly off of Highway 183 and F.M. 622, 3 miles north of Goliad. The tornado remained over open country and produced no damage. The time of the picture and tornado was not exactly known.|

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57925.